Kentucky, 2009Damaging Wind in Kentucky, June 22, 2009
June 22, 2009 · NWS PAH · 1 event in 1 county or zone
Isolated thunderstorms developed in a very unstable air mass to the west of a stationary front that extended from southwest Indiana into Mid Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed in a very unstable air mass to the west of a stationary front that extended from southwest Indiana into Mid Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 22, 12:35 PM CST, 9 hours 25 minutes earlier.
Area forecast discussion, Jun 22, 12:35 PM CST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
135 PM CDT MON JUN 22 2009
.DISCUSSION...
MAIN CONCERNS CONTINUE TO BE THE HEAT AND HUMIDITY AND WHERE/WHEN
TO PLACE SMALL POPS ACROSS THE AREA.
THE 12Z MON MODEL RUNS CONTINUE TO SHOW AN INCREASE IN SFC TEMPS AT
24 HOURS OUT THEN COOLING. THIS IS VERY SIMILAR TO 12Z SUN MODEL
RUNS ONLY DELAYED ANOTHER 24 HOURS. THUS CONTINUED HEAT ADVISORY.
DID NOT EXTEND ATTM HOWEVER. DETERMINISTIC MODELS CONTINUE TO SHOW
THE UPPER LEVEL HIGH RETROGRADING WESTWARD. AS WE PROGRESS THROUGH
THE WEEK. THIS IS VIABLE. ALSO TSRAS SEEM TO HAVE NO PROBLEM
PENETRATING 10C 700 MB TEMPS TODAY AND MODELS SUGGEST ABOUT A DEGREE
COOLER TUE AND THEN SOME EAST. THUS INTRODUCED A SLIGHT CHC AREA
WIDE ALBEIT EAST SECTIONS LOOK THE BEST. OTHERWISE IF THE MOS OUTPUT
CONTINUES TREND OF WARMING TEMPS 24 HOURS OUT MAY HAVE TO EXTEND
ADVISORY PERIOD BUT POSSIBLY CURTAIL TO THE WESTERN HALF OF THE CWA.
ALSO THURSDAY FRONT CREEPS DOWN INTO THE FA WHICH PROMPTED A MENTION
OF TSRAS ATTM. ALSO MODELS SEEM TO BE IN AGREEMENT ON SLGT POPS ON
SUNDAY...MAY BE MORE LIKE AFTN EVENING AS FRONT AGAIN FLIRTS WITH
THE AREA. UNTIL THEN WITH INTENSE HEATING COULD EXPECT AN ISLD TSRA
ANY AFTERNOON. HOWEVER WITH FREEZING LEVELS WELL ABOVE 15K
FEET...WOULD NOT EXPECT LARGE HAIL TO BE THE MAJOR THREAT. ALSO WIND
PROFILES ARE NOT ALL THAT IMPRESSIVE FOR CIRCULATION.
THEREFORE...THINK SMALL HAIL AND DAMAGING WIND WILL BE MAIN SEVERE
THREAT. IN ADDITION...ANY STORMS THAT DO GET GOING...THERE WILL BE
LITTLE COMPETITION FOR FUEL.
OTHERWISE CONTINUED HOT WITH VERY MINOR CHANGES.
&&
.AVIATION...
GENERALLY PARTLY CLOUDY SKIES AND LIGHT WINDS WILL PREVAIL ACROSS
THE TAF SITES THIS AFTERNOON AND OVERNIGHT. ISOLATED STORMS WILL
AGAIN POP UP THIS AFTERNOON...WITH THE GREATEST COVERAGE AGAIN IN
THE KEVV/KOWB AREAS. THE CHANCE FOR ISOLATED STORMS MAY BE A BIT
HIGHER MONDAY IN THE KPAH/KCGI AREAS AS AN UPPER LEVEL HIGH
RETROGRADES SLIGHTLY WESTWARD. ANY ISOLATED STORMS SHOULD DIE OFF
AFTER SUNSET.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
KH/JAPHazardous weather outlook, Jun 22, 8:38 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
938 PM CDT MON JUN 22 2009
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
938 PM CDT MON JUN 22 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES THE REST OF TONIGHT.
NO SEVERE WEATHER IS EXPECTED.
MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI
RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND
STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE QUAD STATE
REGION TUESDAY AFTERNOON. A STRAY THUNDERSTORM MAY BRIEFLY PULSE
UP TO SEVERE LEVELS AND PRODUCE LARGE HAIL OR DAMAGING WINDS.
HOWEVER...TORRENTIAL RAIN AND FREQUENT LIGHTNING WILL BE THE
PRIMARY CONCERNS.
DANGEROUSLY HOT AND HUMID CONDITIONS ARE FORECAST FOR THE ENTIRE
AREA TUESDAY AFTERNOON AND EARLY EVENING. PLEASE REFER TO THE
HEAT ADVISORY FOR DETAILS.
MINOR FLOODING ALONG PORTIONS OF THE MISSISSIPPI RIVER WILL CONTINUE
TUESDAY INTO WEDNESDAY. PLEASE REFER TO THE LATEST RIVER FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 22, 5:09 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
609 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 3 NNW OTWELL 38.49N 87.11W
06/22/2009 PIKE IN EMERGENCY MNGR
AROUND INTERSECTION OF HWY 257 AND CR 400 - MOBILE HOME
TIPPED ON ITS SIDE. ROOFS OFF OF OTHER STRUCTURES IN THE
AREA - TREES DOWN.
&&
DPLocal storm report, Jun 22, 5:18 PM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
618 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM NON-TSTM WND GST NEWBURGH 37.95N 87.40W
06/22/2009 E60 MPH WARRICK IN TRAINED SPOTTER
WIND GUST ESTIMATED AT 60+ MPH AND HEAVY RAIN AT NEWBURGH
ELEMENTARY SCHOOL.
&&
DPLocal storm report, Jun 22, 7:11 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
811 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 4 E MORGANFIELD 37.68N 87.83W
06/22/2009 M57 MPH UNION KY MESONET
0740 PM TSTM WND DMG 3 N MORGANFIELD 37.73N 87.91W
06/22/2009 UNION KY TRAINED SPOTTER
STRONG WINDS DOWNED TREES AND POWER LINES.
&&
RJPLocal storm report, Jun 22, 7:48 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
848 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND GST DAWSON SPRINGS 37.17N 87.69W
06/22/2009 E60 MPH HOPKINS KY TRAINED SPOTTER
STREET SIGNS BLOWN DOWN WITH TREE DEBRIS IN ROADWAY.
&&
RJPLocal storm report, Jun 22, 8:08 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
908 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 5 SW HOPKINSVILLE 36.80N 87.55W
06/22/2009 M55 MPH CHRISTIAN KY DEPT OF HIGHWAYS
55 MPH WIND - HEAVY RAIN - TREE BRANCHES AND DEBRIS IN
ROAD.
&&
DPLocal storm report, Jun 22, 8:34 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
934 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 5 SW HOPKINSVILLE 36.80N 87.55W
06/22/2009 M55.00 MPH CHRISTIAN KY DEPT OF HIGHWAYS
55 MPH WIND - HEAVY RAIN - TREE BRANCHES AND DEBRIS IN
ROAD.
0822 PM TSTM WND GST DAWSON SPRINGS 37.17N 87.69W
06/22/2009 E60.00 MPH HOPKINS KY TRAINED SPOTTER
STREET SIGNS BLOWN DOWN WITH TREE DEBRIS IN ROADWAY.
0745 PM TSTM WND GST 4 E MORGANFIELD 37.68N 87.83W
06/22/2009 M57.00 MPH UNION KY MESONET
0740 PM TSTM WND DMG 3 N MORGANFIELD 37.73N 87.91W
06/22/2009 UNION KY TRAINED SPOTTER
STRONG WINDS DOWNED TREES AND POWER LINES.
0548 PM TSTM WND GST NEWBURGH 37.95N 87.40W
06/22/2009 M87.00 MPH WARRICK IN TRAINED SPOTTER
SEVERAL LARGE TREES DOWN.
0545 PM TSTM WND GST NEWBURGH 37.95N 87.40W
06/22/2009 E60.00 MPH WARRICK IN TRAINED SPOTTER
STRONG WINDS WITH TREE BRANCHES DOWN.
0540 PM NON-TSTM WND GST NEWBURGH 37.95N 87.40W
06/22/2009 E60.00 MPH WARRICK IN TRAINED SPOTTER
WIND GUST ESTIMATED AT 60+ MPH AND HEAVY RAIN AT NEWBURGH
ELEMENTARY SCHOOL.
0535 PM TSTM WND DMG 3 NNW OTWELL 38.49N 87.11W
06/22/2009 PIKE IN EMERGENCY MNGR
AROUND INTERSECTION OF HWY 257 AND CR 400 - MOBILE HOME
TIPPED ON ITS SIDE. ROOFS OFF OF OTHER STRUCTURES IN THE
AREA - TREES DOWN.
0530 PM TSTM WND DMG 3 N EVANSVILLE 38.03N 87.54W
06/22/2009 VANDERBURGH IN EMERGENCY MNGR
HWY 57 - KANSAS RD - WIRES AND TREES DOWN IN THE AREA.
STRUCTURE FIRE POSSIBLY CAUSED BY LIGHTNING.
&&
CTNThunderstorm Wind, McCracken
- When
- June 22, 10:00 PM CST
- Where
- McCracken County, Lone Oak to 1 mi S of Lone Oak
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 37.030, -88.670
Two empty large swimming pools were blown over. An awning was ripped apart. Several large tree branches were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Illinois, June 22 to 25, 20095 deaths · 3 events
- Heat in Illinois, June 22 to 23, 20091 death · 19 events
- Heat in Nebraska, June 22 to 24, 2009$4.0 million · 5 events
- Hail and Damaging Winds in Tennessee, June 22, 20094 injured · $225,000 · 62 kt wind · 17 events
- Hail and Damaging Winds in Georgia, June 22, 2009$729,000 · 1.25 in hail · 22 events
- Coastal Flood in South Carolina, June 22, 2009$395,000 · 34 events
- Flooding in Illinois, June 22 to 24, 2009$750,000 · 3 events
- Damaging Winds in Indiana, June 22, 2009$415,000 · 83 kt wind · 6 events
- Flooding in Iowa, June 22, 2009$500,000 · 2 events
- Damaging Winds and Heavy Rain in Kentucky, June 22, 2009$225,000 · 65 kt wind · 4 events
- Flash Flood in Illinois, June 22, 2009$250,000 · 1 event
- Flood in Iowa, June 22 to 24, 2009$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172634.